Posted 6/7/2015 1:47 PM (GMT -8)
Last summer I was diagnosed with Migraines. I mainly was having an episode of Status Migrainosus, which was not fun at all. I ended up being hospitalized through a headache clinic, did IV DHE and Compazine treatment which broke the cycle.
Since then I was fairly headache free, I would get them once every few weeks, but nothing as bad. I was get like 8 out of 10 headaches daily, but then I was getting like 3 out of 10.
Now suddenly in the last few weeks I've had a few break throughs that have been worse, and we dealt with those okay. But then this past week, I've had a bad migraine every single day for a week. I've done my Comapzine a couple days, trying to stay away from my limit, I did a comapzine bridge, I did a DHE nasal spray. I also have DHE injections that I can use if it gets worse.
I've been on 75mg Topamax once a day, Magnesium, and Butterbur as preventatives per my Nurse Practitioner at the headache center I go too. And that has been working fine with little issues, I mean I went a month with no headaches early this year.
I called her on Friday, we upped my dose of Topamax to 100mg total a day (50mg twice a day) and she said to try that and see what happens and if it doesn't work to call back and we can go from there.
But more my question is, at what point should I say the increase in dose isn't helping and I should call back and talk to her about doing something else? I've been in pain for a week, mostly just trying to tough it out because otherwise I would be at my limits of my medications for the week. And I'm miserable, its bringing back a lot of memories of when I was like this for a couple years, and its just emotionally as well as physically and mentally hard on me. I thought I was finally getting better, and then this. I have plans for next weekend, that now I'm unsure about.
Thanks for any help that anyone can offer.